Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 71, NWS Milwaukee, WI

September 4, 2020

NWS Milwaukee, WI issued this small craft advisory at Sep 4, 2020, 3:05 AM CDT. It took effect at Sep 4, 2020, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2020, 3:05 AM CDT (08:05 UTC)
In effect from
Sep 4, 2020, 10:00 AM CDT
Expired
Sep 4, 2020, 6:00 PM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

263 
WHUS73 KMKX 040805
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
305 AM CDT Fri Sep 4 2020

LMZ643>646-041800-
/O.NEW.KMKX.SC.Y.0071.200904T1500Z-200904T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 AM CDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
919 
WHUS73 KMKX 041344
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
844 AM CDT Fri Sep 4 2020

LMZ643>646-042145-
/O.CON.KMKX.SC.Y.0071.200904T1500Z-200904T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
844 AM CDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...West winds increasing to 15 to 25 knots, with a few gusts
  to 30 knots. Waves remaining around 1 to 3 feet, highest toward
  the open waters. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kavinsky
890 
WHUS73 KMKX 041958
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
258 PM CDT Fri Sep 4 2020

LMZ643>646-042300-
/O.CON.KMKX.SC.Y.0071.000000T0000Z-200904T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 PM CDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots, with gusts to 25 knots. Waves
  remaining around 1 to 3 feet, highest toward the open waters.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kavinsky
567 
WHUS73 KMKX 042300
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Fri Sep 4 2020

LMZ643>646-050000-
/O.EXP.KMKX.SC.Y.0071.000000T0000Z-200904T2300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
600 PM CDT Fri Sep 4 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Gusty winds will continue to diminish this evening. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 9:15 PM CDT, 5 hours 50 minutes earlier.

Area forecast discussion, Sep 3, 9:15 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
915 PM CDT Thu Sep 3 2020

.UPDATE...
(Issued 914 PM CDT Thu Sep 3 2020)

The breezy winds have dropped off this evening as the pressure
gradient weakened and we've decoupled from the winds aloft. Clear
skies and light breezes overnight will allow temps to fall into
the upper 40s to lower 50s across southern WI. Dry again for
Friday and with sunny skies we'll mix down some stronger winds
again. Expect a few gusts of 20 to 30 mph during the afternoon
hours. The current forecast is on track.

Stumpf

&&

.SHORT TERM...
(Issued 220 PM CDT Thu Sep 3 2020)

Tonight through Friday night:

Cold front shifting off to the east. Cool/dry advection taking
hold. Frontal cloud band has shifted east with wraparound CU field
staying largely to the north. Expect any clouds to decrease this
evening with an overall decreasing wind regime. Cyclonic mid
level shear zone lifts northeast this period with just a swift,
though largely benign northwest flow regime. A weak trough,
tightening baroclinic zone and a potential weak wave riding
through will at least increase clouds. Bufkit soundings showing
moisture in the 8-12k ft layer with plenty of dry air beneath.
Will stick with the quiet guid pops and leave dry forecast intact
for now.

Collar

&&

.LONG TERM...
(Issued 220 PM CDT Thu Sep 3 2020)

Saturday through Thursday:

An upper level ridge will begin to weaken and move eastward Saturday.
The weakening upper level ridge is expected to help keep Saturday dry
and mostly sunny. Cloud cover will then begin to increase Saturday night
across the region as a wave of low pressure approaches. By Sunday, the
wave of low pressure and associated surface warm front will move northeastward
across southern Wisconsin. This will bring a period of rain showers
and thunderstorms to the area. Starting Monday, the extended model guidance
begins to differ substantially with the evolution of an upper level
trough as it moves through the central CONUS. Guidance continues to
differ on timing and the intensity of this upper level trough with the
largest difference being illustrated by the GFS and Euro. The GFS is
favoring a more progressive trough, while the Euro favors a closed-
low scenario. Overall, what can be inferred from the extended guidance
is that southwesterly flow aloft will become established during the
week with a more wet and cooler pattern currently expected. But with
such a large spread in guidance for next week this pattern could change.

Patterson

&&

.AVIATION...
(Issued 914 PM CDT Thu Sep 3 2020)

VFR conditions are forecast through the period. The main low and
front that brought the stronger winds today continue to shift east
away from the area and winds have dropped below 10kts. Winds pick
back up Friday morning out of the west with gusts of 20 to 25kts.
A passing weak wave will bring some FEW/SCT mid-level clouds to
the region in the afternoon/evening but otherwise skies should
stay mainly cloud free.

Stumpf

&&

.MARINE...
(Issued 220 PM CDT Thu Sep 3 2020)

Going marine headlines in good shape with tight pressure gradient
resulting in gusty west/northwest winds. Will let the headlines
expire naturally as conditions expected to improve in accordance
with the end times that are in place for both the Gale Warning
(00z) and Small Craft Advisory (03z).

Collar

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 10 PM
     Thursday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 3, 9:17 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
917 PM CDT Thu Sep 3 2020

WIZ046-047-051-052-056>060-062>072-050230-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
917 PM CDT Thu Sep 3 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for thunderstorms late Saturday night into
Sunday and again late Monday afternoon into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-050230-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
917 PM CDT Thu Sep 3 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect until 10 PM due to gusty
northwest winds.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Westerly winds will likely reach advisory levels again Friday.
South to southwest winds may reach advisory levels for Sunday and
Sunday evening.

There is a chance for thunderstorms on Sunday followed by small
chances for thunderstorms Monday afternoon into Tuesday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-050230-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
917 PM CDT Thu Sep 3 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Northwest gusts up to 30 knots are possible overnight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for thunderstorms across much of the lake Sunday
into Sunday night and again Monday night into Tuesday night.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.